Texas, 2025Flash Flooding and Lightning Strike in Texas, August 12 to 13, 2025
August 12 to 13, 2025 · NWS FWD · 3 events in 2 counties and zones
An upper-level trough situated over Texas and the Southern Plains created a series of showers and storms across North Texas during the overnight hours of August 11th into August 12th, and again on the morning of August 13th. Significant rainfall from a few of these storms resulted in localized flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper-level trough situated over Texas and the Southern Plains created a series of showers and storms across North Texas during the overnight hours of August 11th into August 12th, and again on the morning of August 13th. Significant rainfall from a few of these storms resulted in localized flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 11, 11:38 PM CST, 22 minutes earlier. Its key messages:
- Near to slightly below normal temperatures are expected this week with highs in the 90s.
- Storm chances will continue for parts of North and Central Texas through Wednesday.
- Drier weather enters Thursday and Friday, followed by more rain and storm chances this weekend.
Area forecast discussion, Aug 11, 11:38 PM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1238 AM CDT Tue Aug 12 2025
...New Short Term, Long Term, Aviation...
.KEY MESSAGES...
- Near to slightly below normal temperatures are expected this
week with highs in the 90s.
- Storm chances will continue for parts of North and Central Texas
through Wednesday.
- Drier weather enters Thursday and Friday, followed by more rain
and storm chances this weekend.
&&
.SHORT TERM... /NEW/
/Through Wednesday/
The upper level pattern across the CONUS consists primarily of
ridging aloft over Florida and the Desert Southwest with a trough
in between the two over the Plains. Getting a trough overhead
this time of the year is a bit rare, and often comes with a
generous supply of convection. This appears to be the case with
the current system, and the expectation is that scattered showers
and thunderstorms will accompany the upper level system as it
drops southeast across Texas and the Southern Plains over the next
36 to 48 hours.
The ongoing convection near the Red River likely initiated near a
weak cold front, but numerous outflow boundary interactions and a
modest low level jet (around 20 kts) should keep activity going
through the overnight hours. Storms themselves are moving very
little, but a slow southward shift in development should occur as
the upper trough and surface boundaries shift south and east with
time. A broken band of showers and storms will likely get near the
I-20 corridor around daybreak before dissipating later in the
morning as the LLJ mixes out.
Scattered convection will redevelop Tuesday afternoon, this time
more likely near the I-20 corridor, with the weak front and
remnant outflow boundaries providing focus for initiation.
Activity will be disorganized and slow moving, but will again
shift slowly south or southeast. Coverage will decrease after
sunset, but the presence of the trough and more outflow
interactions should allow isolated storms to continue into Tuesday
night. A repeat is expected on Wednesday, though convection will
be once again farther south and east, affecting mainly Central and
East Texas Wednesday afternoon through Wednesday night.
In each case, heavy rain and localized flooding will be the
primary threat due to such slow storm motions, though gusty
downburst winds may also accompany some of the stronger storms.
Precipitation and associated cloud cover should otherwise keep
temperatures a touch below normal.
30
&&
.LONG TERM... /NEW/
/Wednesday Night Onward/
The Southwest ridge will build in from the west as the trough
heads for the Deep South Thursday and Friday, lowering the rain
chances and increasing temperatures for the latter half of the
work week. The ridge will continue to shift east this weekend,
becoming centered over the Mississippi Valley by Sunday. Rain
chances may increase again during the weekend as a tropical wave
rotates around the western flank of the ridge. This wave will lift
north into Central Texas on Saturday, then North Texas Saturday
night, bringing at least a chance of showers and storms to the
region. The ridge will expand west again on Monday, which should
bring near-normal temperatures and isolated afternoon seabreeze-
induced showers and storms for the early part of next week.
30
&&
.AVIATION... /NEW/
/06Z TAFs/
Isolated thunderstorms may work their way south to near the
Metroplex around daybreak before dissipating. A brief shift to
north winds should still occur even if storms dissipate farther
north. Additional convection will be possible in the afternoon as
an upper trough and weak front approach. A broad pressure
gradient, the presence of disorganized convection and multiple
outflow boundaries may make winds variable and erratic at times
through this evening, though the storms themselves should remain
scattered in nature.
The current thinking regarding VCTS timing is 09-12Z, and again
21-03Z in the DFW Metroplex. Waco may not see any impacts until
Tuesday night or Wednesday. Conditions will otherwise remain VFR
outside of showers and storms.
30
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 77 94 78 97 79 / 20 30 5 10 5
Waco 76 94 76 96 76 / 10 30 10 20 5
Paris 74 93 73 94 75 / 20 30 10 20 5
Denton 73 95 75 98 77 / 20 20 5 10 5
McKinney 74 94 75 96 76 / 20 30 5 10 5
Dallas 77 96 78 98 79 / 20 30 10 10 5
Terrell 74 94 75 96 76 / 10 30 10 20 5
Corsicana 77 96 77 98 77 / 10 30 10 20 5
Temple 74 95 75 97 75 / 10 30 10 20 5
Mineral Wells 72 96 73 99 75 / 20 20 5 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
In the hours before
Special weather statement, Aug 11, 9:17 PM CST, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1017 PM CDT Mon Aug 11 2025
TXZ094-120345-
Fannin TX-
1017 PM CDT Mon Aug 11 2025
...A strong thunderstorm will impact portions of east central Fannin
County through 1045 PM CDT...
At 1017 PM CDT, Doppler radar was tracking a strong thunderstorm near
Coffee Mill Lake, or 11 miles east of Bonham. This storm was nearly
stationary.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Honey Grove, Dodd City, Crockett Lake, Coffee Mill Lake, Windom,
Lannius, Lamasco, Carson, Allens Point, and Allens Chapel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3375 9586 3355 9586 3353 9608 3373 9612
TIME...MOT...LOC 0317Z 067DEG 3KT 3365 9599
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerSpecial weather statement, Aug 11, 10:48 PM CST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1148 PM CDT Mon Aug 11 2025
TXZ095-120530-
Lamar TX-
1148 PM CDT Mon Aug 11 2025
...Strong thunderstorms will impact portions of Lamar County through
1230 AM CDT...
At 1147 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Crockett Lake to Arthur City. Movement was
southeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Paris, Blossom, Roxton, Lake Crook, Powderly, Sumner, Lake Gibbons,
Pattonville, Arthur City, Camp Maxey, Pat Mayse Lake, Forest Hill,
Deport, Novice, Toco, Sun Valley, Glory, Direct, Midcity, and Petty.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3393 9556 3388 9554 3389 9551 3388 9551
3387 9534 3389 9532 3350 9531 3351 9572
3363 9586 3383 9585 3384 9582 3386 9581
3384 9577 3386 9575 3389 9575 3388 9570
3391 9564 3394 9560
TIME...MOT...LOC 0447Z 294DEG 7KT 3376 9587 3389 9551
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ShamburgerSpecial weather statement, Aug 11, 10:56 PM CST, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1156 PM CDT Mon Aug 11 2025
TXZ092-120600-
Cooke TX-
1156 PM CDT Mon Aug 11 2025
...A strong thunderstorm will impact portions of central Cooke County
through 100 AM CDT...
At 1156 PM CDT, Doppler radar was tracking a strong thunderstorm near
Burneyville, or 11 miles southwest of Marietta, moving southeast at
10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Gainesville, Lindsay, Callisburg, Hubert H Moss Lake, Walnut Bend,
Marysville, Sivells Bend, and Sturgeon.
This includes Interstate 35 between mile markers 496 and 503.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3386 9717 3380 9721 3372 9716 3373 9709
3380 9710 3382 9705 3385 9708 3385 9709
3386 9707 3386 9706 3377 9694 3371 9694
3357 9724 3382 9742 3382 9737 3388 9733
3386 9733 3389 9731 3386 9726 3392 9721
TIME...MOT...LOC 0456Z 321DEG 8KT 3385 9729
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
ShamburgerLightning, Fannin
- When
- August 12, 12:00 AM CST
- Where
- Fannin County, 0.9 mi SW of Ravenna
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 33.670, -96.240
Emergency management officials reported a lightning strike on a house in Ravenna, resulting in a minor fire. Additionally, three other lightning strikes were reported, causing small grass fires in the Ector and Ladonia areas.
Flash Flood, Fannin
- When
- August 12, 1:27 AM CST to 3:00 AM CST
- Where
- Fannin County, 2.69 mi ESE of Honey Grove to 2.84 mi SE of Honey Grove
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 33.560, -95.880
Emergency management reported that a vehicle with 2 people inside was stranded in high water on CR 3515 near CR 3510 southeast of Honey Grove.
Flash Flood, Navarro
- When
- August 13, 8:15 AM CST to 9:15 AM CST
- Where
- Navarro County, 3.65 mi NNW of Emhouse to 2.02 mi ENE of Barry
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 32.220, -96.600
Emergency management reported that several secondary roads were flooded in northern Navarro County.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Tennessee, August 12, 20254 deaths · $1.7 million · 5 events
- High Surf in American Samoa, August 12, 20251 death · 1 injured · 1 event
- High Surf in Minnesota, August 12, 20251 death · 1 event
- Rip Current in Alabama, August 12, 20251 death · 1 event
- Flood in Alaska, August 12 to 13, 2025$5.9 million · 1 event
- Flash Flooding and Flooding in Illinois, August 12, 20251 injured · 14 events
- Damaging Wind in Michigan, August 12, 2025$25,000 · 1 event
- Damaging Winds in Indiana, August 12, 2025$20,000 · 55 kt wind · 2 events
- Damaging Wind in Illinois, August 12, 2025$20,000 · 78 kt wind · 1 event
- Heat in Maine, August 12, 20258 events
- Damaging Winds in Michigan, August 12, 2025$1,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Indiana, August 12, 20251 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1290253, 1290251, 1290252.